MAUDE Adverse Event Report: MICROVENTION INC. HYDROSOFT-3D-AV; DEVICE VASCULAR FOR PROMOTING EMBOLIZATION

MICROVENTION INC. HYDROSOFT-3D-AV; DEVICE VASCULAR FOR PROMOTING EMBOLIZATION
Model Number 7110-0206-3D-A2
Medical Device Problem Codes Component Missing (2306); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was implanted; therefore, it is not available to be returned to the manufacturer for evaluation.Attempts have been made to request return of the device delivery system and imaging; however, information from the reporter has not been received.The device model and lot number were also unavailable despite our attempt to obtain the device specific information.Therefore, the udi and the primary di number are not available.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.
 
Event or Problem Description
It was reported that during a coil embolization procedure, the coil was attempted to be implanted in the aneurysm shoulder.The coil migrated into the pca where it remains.The coil warning markers were missing when observed under fluoro.A stent was implanted.The case was completed.Additional information/clarification of the event was requested from the reporter including any intervention or further treatment planned.No information has been received to date.The patient is reported as doing ¿ok¿.
 
Additional Manufacturer Narrative
Additional information was received, and it is documented in section b5.The model /lot number was provided and is updated in section d4.There is a second coil complaint related to this case.Investigation findings: without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Based on a review of the device¿s risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform an analysis of the device, this investigation cannot identify with certainty any potential root causes.Ifu review (additional information can be found in the ifu): potential complications potential complications include, but are not limited.Verify to take care of this matter before do procedure.[serious complications] hematoma at the site of entry, vessel perforation, aneurysm rupture, parent artery occlusion, incomplete aneurysm filling, emboli, hemorrhage, ischemia, vasospasm, clot formation, revascularization.Syndrome, and neurological deficits including stroke and possibly death.With this use of this product, potential malfunctions may occur, but are not limited.Verify to take care of this matter before do procedue.[serious malfunctions] coil migration or misplacement, ·premature or difficult coil detachment warnings and precautions (8) during coil detachment, slowly pull back on the delivery pusher under fluoroscopic guidance and confirm that the coil is completely detached.[incomplete detachment may cause the coil to be pulled out of the aneurysm.] (14) do not use any power source other than a v-track microplex detachment controller for coil detachment.[the coil cannot be detached with any other power source.] (18) the coil must be properly positioned in the aneurysm within the specified reposition time (30 minutes).The reposition time is the time between introduction of the coil into the microcatheter and the time of its detachment.If the coil cannot be positioned and detached within the reposition time, simultaneously remove the coil and the microcatheter.[otherwise, the coil may become stretched, tangled, damaged or break.] (19) if a coil must be retrieved using a retrieval device, such as a snare, do not withdraw the coil into the microcatheter.Instead, remove the coil, the microcatheter and the retrieval device in parallel.[otherwise, the coil may become damaged.] 2.After coil detachment, do not advance the delivery pusher beyond the tip of the microcatheter.[the delivery pusher, if exposed, could puncture the aneurysm.] 5.Detachment of the hes coil 5-2 when the detachment controller is properly connected to the delivery pusher, a single audible tone will sound and the light will turn green to signal that it is ready to detach the coil.If the detachment button is not pushed within 30 seconds, the solid green light will turn to slow flashing green.Both solid and flashing green lights indicate that the device is ready to detach.If the green light does not appear, check to ensure that the detachment controller is properly connected with the delivery pusher.If the connection is correct and no green light appears, replace the detachment controller with a new one.5-4 push the detachment button.Verify that an audible tone sounds and the light flashes green.5-5 the completion of the detachment cycle is indicated by three audible tones and three yellow flashes.If the coil does not detach during the detachment cycle, leave the detachment controller attached to the delivery pusher and attempt another detachment cycle when the light turns green.5-6 the light will turn red after the detachment cycle is repeated 20 times.If the light is red before another attempt to detach the coil, do not use the detachment controller, discard it and replace it with a new one.5-7 verify detachment of the coil by first loosening the rhv, then pulling back slowly on the delivery pusher and the detachment controller and confirming that there is no coil movement under fluoroscopy.Note - if the coil does not detach after the third attempt at detachment, remove the hes.
 
Event or Problem Description
Additional information was received stating that the warning markers were seen prior to the coil entering the patient.Warning markers were not missing.The coil remains implanted in the wrong area.The patient will receive no further treatment.The patient's condition was reported as not harmed.The operative report was requested, but it was not provided.
 
Additional Manufacturer Narrative
Additional patient demographic information was received, and it is documented in section a.Also, additional evaluation information was received, and it is documented in h11.The facility was contacted to reconfirm if the device is available to be returned to the manufacturer for evaluation.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.This report addresses the first coil.The second coil is referenced under mfr report# 2032493-2024-00778.Medical operative report review.A detailed medical review of the operative reported dated (b)(6) 2024, was performed on (b)(6) 2024.As reported, the patient underwent stent assisted coiling which was performed utilizing a 3mm x 32mm lvis evo which was utilized for the treatment of the multilobulated basilar artery summit aneurysm.Intraoperatively on (b)(6) 2024, a working angle for coil embolization was determined from the rotational angiogram.After a headway 17 was advanced across the neck of the aneurysm over syncro-2 microwire, a duo-156 microcatheter was then manipulated into the aneurysm over a 0.014" syncro-2 microwire a 3 mm x32 mm lvis evo stent was deployed from the right p1 to the basilar artery.On (b)(6) 2024, data reviewed indicates that non detachment of last 2x4 hydrosoft 3d coils occurred despite physician performing multiple attempts which resulted in spontaneous detachment and stretching, and a small loop of coil was displaced into the right p1 segment without limitation of flow reported.Multiple attempts to deploy second stent in y configuration resulted in stent being stuck inside the catheter (x2).Procedure was stopped and the treated aneurysm was reported as satisfactorily occluded.Based on the review of data and in my medical opinion, non-detachment of last 2x4 hydrosoft 3d coils occurred with spontaneous detachment and stretching reported.A small loop of coil was displaced into right p1 without flow limitation was reported.In addition, attempts to deploy a second stent in y configuration resulted in stent being stuck inside the catheter (x2) as reported.No device malfunction was reported within the operative report reviewed as causative association with the non-detachment 2x4 hydrosoft 3d coils and stretching which occurred with the coils.No device malfunction was reported within the operative report reviewed as causative association of the deploy second stent which resulted in the stent being stuck inside the catheter (x2).The patient was reported as doing ok post-operatively.
 
Event or Problem Description
See h.11.

Brand Name
HYDROSOFT-3D-AV
Common Device Name
DEVICE VASCULAR FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20329051
Report Number2032493-2024-00725
Device Sequence Number8097195
Product Code KRD
UDI-Device Identifier00816777025395
UDI-Public(01)00816777025395(11)240717(17)290630(10)0000655475
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K161367
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7110-0206-3D-A2
Device Lot Number0000655475
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer09/30/2024
11/07/2024
Initial Report FDA Received Date09/28/2024
Supplement Report FDA Received Date10/23/2024
11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient SexFemale